Myopericarditis following mRNA Covid-19 vaccination has recently been reported to health authorities in a lot of countries. They can occur in very rare cases after either the Moderna (mRNA-1273 - Spikevax) or Pfizer-BioNTech (BNT162b2 - Comirnaty) vaccination. Cases predominately occur in younger adult men within 14 days following the second dose. In this article, we present a 56 year-old man with no prior medical history, whit the exception of a mild Covid-19 infection 4 months earlier, who experienced an episode of acute epigastric pain, profuse sweating, tachycardia, hypotension 4 days after the first dose of BNT162b2 vaccine. Troponin I level was elevated. Chest X-ray, electrocardiogram, echocardiogram, coronary angiography didn't show significant abnormalities. Cardiac Magnetic Resonance showed a pattern of acute myocarditis. The condition appeared to be self-limited and the patient recovered without specific therapy. No report of acute myocarditis was observed in the BNT162b2 and mRNA-1273 trials and very rare cases, in comparison to given doses, have been reported to pharmacovigilance systems worldwide. Further surveillance and evaluation of this side effect are warranted to establish the correct balance of benefits and risks of Covid-19 mRNA vaccines, above all in children and younger people (categories with the higher reactogenicity and the lower risk of Covid-19 complications). At the present time the benefits of Covid-19 vaccination significantly exceed possible risks.
Keywords: Adverse reaction; BNT162b2; Covid-19; Myocarditis; Vaccine.
© 2021 The Authors. Published by Elsevier Inc. on behalf of University of Washington.